MAUDE Adverse Event Report: DEVORO MEDICAL, INC WOLF THROMBECTOMY SYSTEM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

DEVORO MEDICAL, INC WOLF THROMBECTOMY SYSTEM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Lot Number 0000200071
Medical Device Problem Codes Difficult to Remove (1528); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable on analysis completed on 30oct2023.It was reported that the catheter funnel was difficult to expand.A 12mm wolf venous catheter was selected for use in a thrombectomy procedure.The 12mm wolf catheter was prepped and delivered through the wolf sheath.It was observed the wolf funnel could not fully deploy due to oversizing.It was at this point they realized they should have chosen an 8mm funnel.During removal of the wolf catheter, there was force created from the oversizing and compressed the end of the wolf sheath.The wolf catheter and sheath were successfully removed with no harm to the patient.A new wolf sheath was inserted successfully, and an 8mm funnel wolf catheter was utilized in the same anatomy successfully without any issues.As the thrombectomy progressed into a larger venous anatomy (proximal femoral artery) it was observed a larger funnel wolf catheter may be beneficial to use in this proximal anatomy.A second 12mm funnel wolf catheter was decided to be prepped and used in the proximal femoral and common femoral.The second 12mm funnel wolf catheter was prepped and advanced through the wolf sheath successfully.While deploying the 12mm funnel on the wolf catheter, it was again observed the decision on the size may be too large.They then suggested to remove the 12mm funnel.Due to oversizing the second time, the 12mm funnel required force to pull the sleeve into the sheath.This caused the tip of the sheath to compress and the 12mm funnel sleeve to break.The 12mm funnel wolf catheter, sleeve and wolf sheath were all able to be removed from the patient easily with no harm to the patient.However, device analysis revealed the coating had flaked off on the catheter.
 
Additional Manufacturer Narrative
Device eval by mfr: the catheter was returned within the sheath, and the funnel was deployed within the sleeve.The sleeve was able to be removed from the catheter, and the catheter was removed from the sheath for decontamination.The wolf catheter was examined for visual abnormalities.It was found that the sleeve was significantly damaged approximately 6-10cm between the distal end of the devortex shaft and the proximal end of the sleeve.It is possible that the damage occurred because of the force reported by the site that was encountered during device removal.It was also found that the marker band coating approximately 68cm from the strain relief was flaking off of the catheter.There were no visual abnormalities noted to the sheath.The wolf catheter was reloaded with a new sleeve and inserted into the returned sheath.The catheter funnel was able to be deployed out of the end of the sheath and a successful sleeve pull was performed.The reported events of failure to expand and difficulty removing were unable to be confirmed.

Brand Name
WOLF THROMBECTOMY SYSTEM
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
DEVORO MEDICAL, INC
46724 lakeview blvd
fremont 94538
Manufacturer (Section G)
DEVORO MEDICAL, INC.
46724 lakeview blvd
fremont CA 94538
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18210860
Report Number2124215-2023-63691
Device Sequence Number7346048
Product Code QEW
UDI-Device Identifier00850029546054
UDI-Public00850029546054
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210911
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2023
Device Lot Number0000200071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2023
Initial Report FDA Received Date11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown